Texas, 2015Wildfire in Texas, October 13 to 24, 2015
October 13 to 24, 2015 · NWS EWX · 1 event in 1 county or zone
The Hidden Pines wildfire started on October 13 near Buescher State Park north of Smithville. The fire eventually consumed 4,582 acres before being contained on October 24.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Hidden Pines wildfire started on October 13 near Buescher State Park north of Smithville. The fire eventually consumed 4,582 acres before being contained on October 24. One hundred forty-three (143) homes were threatened and 64 were destroyed, two were damaged, and 77 were saved. Twenty-two (22) commercial properties were threatened and seven were destroyed and 15 were saved. Two hundred-thirteen (213) outbuildings were threatened and 70 were destroyed and 143 were saved. One hundred thirty-seven (137) vehicles were threatened with 69 destroyed and 68 saved. Twenty-one (21) recreational vehicles (RVs) were threatened and five were destroyed and 16 were saved. Four hundred (400) homes were evacuated during the course of the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 12, 11:18 PM CST, 42 minutes earlier.
Area forecast discussion, Oct 12, 11:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT TUE OCT 13 2015
.AVIATION DISCUSSION...FOR 06Z TAF PERIOD...
COLD FRONT IS MOVING THROUGH SOUTH CENTRAL TEXAS OVERNIGHT WHICH
WILL RESULT IN AN EVENTUAL WIND SHIFT AT KAUS AND KSAT/KSSF WITHIN
THE FIRST FEW HOURS OF THE PERIOD. KDRT HAS ALREADY EXPERIENCED
THE PASSAGE WITH ITS NORTHERLY WIND SHIFT. EXPECTING THE WIND
SHIFT TO THE NORTH TO OCCUR AT THE I35 TERMINALS IN THE NEXT
COUPLE HOURS. BY MID MORNING...WIND GUSTS OUT OF THE NORTH WILL BE
POSSIBLE FOR THE I35 TERMINALS. HAVE THIS SUBSIDING BY LATE IN THE
AFTERNOON AS THE FRONT CONTINUES SOUTH AND THE GRADIENT LESSENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 91 60 93 61 91 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 91 54 92 56 90 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 92 58 93 59 90 / 0 0 0 0 0
BURNET MUNI AIRPORT 89 59 91 60 89 / 0 0 0 0 0
DEL RIO INTL AIRPORT 90 61 91 64 90 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 90 57 92 58 90 / 0 0 0 0 0
HONDO MUNI AIRPORT 93 57 93 58 91 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 91 57 92 58 90 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 92 56 92 59 91 / - 0 0 0 0
SAN ANTONIO INTL AIRPORT 91 60 92 62 90 / 0 0 0 0 0
STINSON MUNI AIRPORT 93 60 93 61 91 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...TB3
SYNOPTIC/GRIDS...ALLEN
Hazardous weather outlook, Oct 12, 3:10 AM CST, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 AM CDT MON OCT 12 2015
TXZ171>173-183>194-202>209-217>225-228-131100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
410 AM CDT MON OCT 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED BEHIND A COLD FRONT
TUESDAY. MUCH DRIER AIR WILL BE BROUGHT INTO THE AREA FROM
NORTHERLY WINDS OF 10 TO 15 MPH. LATE AFTERNOON HUMIDITIES WILL
FALL INTO THE TEENS AND 20S...WITH THE DRIEST AIR EXPECTED AFTER
THE WIND SPEEDS FALL TO AROUND 10 MPH OR LESS. WITH DRY VEGETATION
OVER MUCH OF THE AREA...THE BREEZY AND DRY CONDITIONS WILL
PROMOTE THE SPREAD OF FIRES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Wildfire, Bastrop
- When
- October 13, 12:00 AM CST to October 24, 12:00 AM CST
- Where
- Bastrop forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
The Hidden Pines wildfire started on October 13 near Buescher State Park north of Smithville. The fire eventually consumed 4,582 acres before being contained on October 24. One hundred forty-three (143) homes were threatened and 64 were destroyed, two were damaged, and 77 were saved. Twenty-two (22) commercial properties were threatened and seven were destroyed and 15 were saved. Two hundred-thirteen (213) outbuildings were threatened and 70 were destroyed and 143 were saved. One hundred thirty-seven (137) vehicles were threatened with 69 destroyed and 68 saved. Twenty-one (21) recreational vehicles (RVs) were threatened and five were destroyed and 16 were saved. Four hundred (400) homes were evacuated during the course of the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, October 13, 2015$30,000 · 52 kt wind · 1 event
- Drought in Texas, October 13 to 25, 2015$9,000 · 9 events
- Drought in Mississippi, October 13 to 27, 2015$7,000 · 7 events
- Heavy Rain in Florida, October 13, 20152 events
- Flood in Puerto Rico, October 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605516.